It is currently Sat Aug 19, 2017 3:21 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 13 posts ] 
Author Message
PostPosted: Thu Aug 08, 2013 3:20 pm 
Offline
Average Poster
Average Poster

Joined: Thu Aug 08, 2013 3:32 am
Posts: 10
I posted recently that I jumped from 16mg daily to 0 ten days ago. Not that I'm complaining, but when will withdrawals start? Other than some chills, fatigue and a bit of stiffness, I'm totally fine. Am I just expecting the worst is yet to come or chalk it up to some serious luck?! If anyone has been in this situation or has any advice or comments let me know!


Top
 Profile  
 
PostPosted: Thu Aug 08, 2013 4:26 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
kicked a$$ wrote:
I posted recently that I jumped from 16mg daily to 0 ten days ago. Not that I'm complaining, but when will withdrawals start? Other than some chills, fatigue and a bit of stiffness, I'm totally fine. Am I just expecting the worst is yet to come or chalk it up to some serious luck?! If anyone has been in this situation or has any advice or comments let me know!



I'd say you might be getting of really lucky. Sub is generally an easier med to withdrawal from than any of the short acting opiates, but dropping from 16-0 and being 10 days in, I'd have guessed you'd be feeling pretty crummy. Hopefully you get through just fine and your symptoms don't worsen.. Good luck!


Top
 Profile  
 
PostPosted: Fri Aug 09, 2013 3:52 am 
Offline
Average Poster
Average Poster

Joined: Thu Aug 08, 2013 3:32 am
Posts: 10
I wish it could be like this for everyone. I have heard such horror stories about sub WDs (even had them for myself after I used the taper method and had had gotten down to like 1mg) that was last year but this time I just quit cold turkey and its worked our very surprisingly well. Good luck to all of you


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Aug 09, 2013 4:15 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Aug 09, 2013 1:23 am
Posts: 13
Location: Canton, Ohio
For me w/d started about the 3rd day and I went from 16 to 0 also. I felt horrible not only the physical w/d but my anxiety was crazy and everything irritated me. I say you lucked out and hopefully what your going through so far is it. I do remember reading something somewhere that it took 2 weeks for a person on subs to go through w/d.

_________________
chaos often breeds life, when order breeds habit


Top
 Profile  
 
PostPosted: Fri Aug 09, 2013 11:34 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Kicked A$$, you need to go buy some lottery tickets, dude!!! Your luck may be at an all time high right now!!! :D

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Fri Aug 09, 2013 2:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
I'd be curious to know how long you were on 16mg?


Top
 Profile  
 
PostPosted: Sun Aug 11, 2013 12:52 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jul 30, 2013 3:14 pm
Posts: 106
Location: Wales
Is this really appropriate??? You're encouraging others to do this when they may end up having an extremely bad time and also have families, work etc. i don't think bragging about not having withdrawals is very appropriate on a recovery site. Remember others are reading this.

_________________
Ignorance may bliss but knowledge is power.

Don't one day, SAY TODAY!
There is always a solution to the problem


Top
 Profile  
 
PostPosted: Mon Aug 12, 2013 4:17 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Thu Jan 05, 2012 3:53 am
Posts: 223
I just now saw your post in the thread I made about it. I didn't have very bad withdrawal symptoms except for an increased level of sweat and a runny nose. Both were uncomfortable but very moderate. I could have used a better deodorant and something for my nose but didn't. I think because of the buildup due to the long half-life, the symptoms don't really start until day 4 or 5. You probably won't experience any additional symptoms but instead whatever you are going through now may last another couple of days. You've made it past the worst.

I believe that 90% of the withdrawals are half mental and half physical (joking), but seriously though think that your mindset has a massive role on the severity of your symptoms. When I decided I'd just stop taking suboxone I expected the physical withdrawals to be pretty bad and something I would have to schedule around. I'm not sure why there aren't more people that describe moderate symptoms, especially from stopping at a much smaller dose than 16mgs. Like I said I think the mindset is a huge part of things and typically when people project something bad for themselves, they have a bad time, but you can only avoid so much. Based on my past experiences I would create so many cravings in my mind, which would lead to physical withdrawals. The key is to stay busy.

I didn't take any additional meds whether over the counter or prescribed except for Unisom sleep gels but was wondering if you did. Could you continue to post if you indeed suffer any more symptoms and if not, just post when your symptoms lessen and finally completely stop?

Eveleivibe, what the heck is your problem? How is asking a question and reporting on his progress encouraging others and bragging? Since you brought it up, are you suggesting others don't try anything different for themselves rather than the prolonged taper method, and how are you so sure how everyone else's body reacts to suboxone? In this case it is not like there is some huge commitment here where if one does start to have awful symptoms that will affect their families and work they cannot just take a dose of suboxone and be exactly where they were before.


Top
 Profile  
 
PostPosted: Mon Aug 12, 2013 4:39 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jul 30, 2013 3:14 pm
Posts: 106
Location: Wales
tinydancer wrote:
I'd be curious to know how long you were on 16mg?


Very good point. Obviously NOT very long.

_________________
Ignorance may bliss but knowledge is power.

Don't one day, SAY TODAY!
There is always a solution to the problem


Top
 Profile  
 
   
PostPosted: Mon Aug 12, 2013 11:07 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Thu Jan 05, 2012 3:53 am
Posts: 223
Btw, I started on suboxone in May of 2011 and took 16mgs daily. My doctor told me anything less than 12mgs daily was an unsafe dose. I do not know what is considered very long, but to me 2 years is quite a while.


Top
 Profile  
 
PostPosted: Tue Aug 13, 2013 12:47 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Jul 30, 2013 3:14 pm
Posts: 106
Location: Wales
OK. Well it's ace you've not had many withdrawals x

_________________
Ignorance may bliss but knowledge is power.

Don't one day, SAY TODAY!
There is always a solution to the problem


Top
 Profile  
 
PostPosted: Tue Aug 13, 2013 11:55 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I've had 4 or 5 patients who had similar experiences when stopping buprenorphine--- i.e. minimal or no withdrawal. All of them had been on it for a long time-- at least a couple years---- and I've looked very closely at their histories, meds, etc.... but have found no reason for their good fortune.

In my experience, there is a 'memory' component to withdrawal; people who have had horrible withdrawal in the past are likely to have bad withdrawal going forward during a taper. But then again, maybe some people complain more than others about the same misery.

Someone mentioned 2 weeks... withdrawal fr om ANY opioid is usually a 6-8 week process. Lingering depression and fatigue, after 8 weeks, is often a sign of depression that responds to treatment.

Peak withdrawal occurs more quickly with rapidly metabolized opioids, but that can be misleading. Fentanyl, for example, is a very short-acting med when given in small doses. but when taken by someone addicted to fentanyl (as I was) it accumulates in the fat compartment of the body, and is metabolized very slowly (at the liver).


Top
 Profile  
 
PostPosted: Wed Aug 14, 2013 9:37 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Apr 30, 2013 3:31 pm
Posts: 158
Suboxdoc

when you say fatigue and depression lingering after 8 weeks is usually a sign of depression that responds to treatment do you mean depression that will likely respond to an anti-depressant, or depression that was responding to bupe treatment and after 8 weeks or so has resurfaced.

one more question...you mentioned higher doses of fentanyl are stored in fatty tissue and then slowly metabolised by the liver. I have read on other posts, people mention things like "bupe is stored in the bones and organs." Is there any truth to that? Or maybe its stored in fatty tissue similar to the way fentanyl is? Just curious.

Also thank you for providing us with such an awesome site!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 13 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group